Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Change a winning combo?

(1/3) > >>

kiwilondon:
Hi all.
I'm new here, so thought I'd see what you guys think of this....
Last time I met with the doc (not one I'd met before), she suggested I consider changing from sustiva/combivir to sustiva/truvada. No big reason, just the change to once a day and a bit of caution around prolonged use of AZT. I've been on meds for 10 years, the last 4-5 on sustiva/combivir. All through, my results have been great - been undetectable from the word go and my cd4s now sit in the 700-1000 range.

My instinct is not to mess with success. However, the doc was unimpressed with my casual approach to the timing of taking my meds - I take them breakfast and dinner, whenever that may happen to be. In her view, a once a day regime would be 'more suited to my lifestyle'. Putting aside that I felt a bit affronted that in the first meeting she should lecture me on how I take my meds, I decided to give the suggestion some consideration. As part of that I'd be interested in the experiences of other here. Anyone made the same sort of switch?

kiwilondon:
oops, said I was new...wrong thread, sorry!

mrtallguy:
Hey Kiwi....Welcome to the AM Forums!!
I have been participating for about a month and the people are amazing.....a true gathering of angels.  As with anything, the more you give (participate) the more you get (responses) so know that your decision to be here is acknowledged and appreciated!   I have not changed meds yet but I made what I thought was a simple change...started on Truvada (morning) and Sustiva (night) and then after 5 months changed to Atripla which is the same meds all in 1 pill which I took at night.  I have always had some issues with insomnia but taking everything at night put the insomnia into "overdrive".  So I switched back to the split regimen but the crazy insomnia continued....making that simple change flipped a switch in my system with no "going back".  So now I still take the Truvada in the morning along with the Sustiva in 3 doses (200mg ea) to minimize the dizzy side effects.   So I am getting to know my HIV better....she is a bitch who does not like to be slapped around!

So I say if your current regimen works stick with it....a "simple" change may not end up so simple after all.  You have to do what is right for YOU....and you may want to interview some new docs....sometimes we forget that WE are the customer!  (Damn it!)

Be Well....

CRAIG

Miss Philicia:
While I found the casualness of your statement "whenever that may happen to be" kind of... well, casual for adherance one find it hards to argue with the numbers your presented.  Obviously your "whenever that may happen to be" is fairly constant.  I've not ever heard, in my own experience, of just changing meds when they're working but maybe I've missed the boat on that one.  I've been taking meds for 14 years.

newt:
Hello

Let your doc be affronted. The results speak for themselves. Your doc's concern on timing seems kinda theoretical given 5 years undetectable, but a sound theory, concerned she will be about a slow evolving nuke resistance cos of slightly elongated dosing interval for the Combivir, which can creep up unnoticed.

Me, though, would not be worrying about this too much, more thinking about the long-term side effects.  These are well known, and there is now evidence that AZT affects heart health (partly by damaging the muscle) and increases the risk of diabetes, which is obviously something to consider if you see yourelf getting to zimmer frame age. But not everyone gets them, and you give no indication that AZT in Combivir is causing you any problems. I agree, don't fuck with an effective combo except for a very good reason. I do think the documented effects of long-term AZT use are a good reason from a long term point of view, something to think about, but from what you say, not instantly and immediately compelling.

Stavudine, didanosine and AZT pose diabetes risk in D:A:D study

- matt (in snowbound Brighton)

Navigation

[0] Message Index

[#] Next page

Go to full version